Health Ministry in Bhutan has been distributing medicines to schools to be given to students. The instructions are that these medicines are expensive and make certain that students consume the tablets.
Bhutanese have a lot to thank for free medication and healthcare. Therefore, it is not right to examine the teeth of the gift horse. However, the tablets causes side effects for some students.
Several months back it was said to be deworming medicine and today it was said to be iron tablet. Whatever these were both caused side effects of painful headache and that churning motion of aggravating vomiting push in the chest cavity area. Such sudden pain could be dangerous for tender hearts of kids.
I had to pick up my grandson from school on the two occasions upon being informed that he was under pain. Today I came across a mother whose son also suffered the same symptoms. My grandson is a studious student. He stood first in his class in the mid term exams. Thus definitely not in his character to bunk class at the slightest excuse.
After the first incident, I had told him to bring home whatever tablet school gives so that he could take the same under responsible adult supervision at home. But he says he could not do so because the Captain stood by to ensure that he took the tablet today.
Today I telephoned the Principal to notify him of the problem. And requested that in future not to force my grandson to take medicine in school but rather permit him to bring the same home where we can verify and give under proper supervision. I pray that the incident is not repeated.
It must be a bad or unfortunate coincidence but since the first tablet in school my grandson had developed pain in the head. The doctor said it was inner ear infection and he was hospitalised for 5 days with 6 hourly antibiotic injection course. A follow up reexamination a week later confirmed that the treatment had been effective. He has been recovering well and then today this had to again happen. It did scare me but by evening he got better. He will go to school tomorrow and I hope he stays well. He is a brilliant well behaved handsome boy. A jewel by any standard. I am sure his past and present Teachers would testify to his such qualities. God forbid that he becomes victim of some trials.
My request to the School is to make my grandson learn his lesson even if you have to be a little harsh. But do not force him to take medicine because some medicines just do not seem to agree with his body constitution. And Health Ministry must be aware that blanket treatment of different age group and different stage of heath condition of students could result in few mishaps.